Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 119, NWS Jacksonville, FL

June 18, 2001Atkinson County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 18, 2001, 2:13 PM EDT for Atkinson County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 18, 2001, 2:13 PM EDT (18:13 UTC)
Expired
Jun 18, 2001, 3:00 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Atkinson County, GA

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:14 PM EDTHail 0.75Kirkland, GA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1481 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:45 AM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 18, 9:45 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT MON JUN 18 2001

CURRENTLY...
WATER VAPOR SATELLITE LOOP AND 250 STREAMLINES SHOWED A COMPLEX
WEATHER PICTURE OVER THE SOUTHEASTERN UNITED STATES WITH A CLOSED
LOW OVER SOUTHEASTERN FLORIDA...HIGH PRESSURE OVER THE ATLANTIC EAST
OF THE FLORIDA/GEORGIA COAST...AND A SHORT WAVE DIGGING ACROSS THE
NORTHERN GULF AND SOUTHEASTERN STATES. SEVERAL MID LEVEL VORTS WERE
GENERATING WEAK SURFACE LOWS WHICH WERE TRAVELING WEST ALONG A
FRONT WHICH WAS DISSIPATING OVER CENTRAL FLORIDA. THESE WEAK LOWS
AND SHORT WAVES WERE PRODUCING SHOWERS AND THUNDERSTORMS ACROSS THE
AREA.

THE CURRENT FORECAST PACKAGE HAVE A GOOD HANDLE ON THE CURRENT
WEATHER...SO DO NOT PLAN TO UPDATE THE ZONE PACKAGE AT THIS TIME.
WINDS AT GRAYS REEF CONTINUE TO SHOW AROUND 15 KNOTS SO WILL SPLIT
FLORIDA AND GEORGIA WATERS FOR 1030 AM UPDATE.

.JAX...
.FL...NONE.
.GA...NONE.

SCOTT

In the hours before

Special weather statement, Jun 18, 11:40 AM EDT, 2 hours 33 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EDT MON JUN 18 2001

...SCATTERED THUNDERSTORMS EXPECTED TODAY...
...CHANCE OF RIP CURRENTS AT AREA BEACHES...

EASTERLY WINDS OF 10 TO 15 MPH WILL PRODUCE AN INCREASED THREAT OF
RIP CURRENTS THIS AFTERNOON. THE GREATEST THREAT OF RIP CURRENTS WILL
BE EARLY THIS AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE WEST ACROSS
EXTREME NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THIS ACTIVITY IS
ASSOCIATED WITH AN OLD FRONTAL BOUNDARY ACROSS THE AREA. MORE
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON SOUTH OF THE
BOUNDARY...WITH STRONGEST STORM SOUTH OF INTERSTATE 10. STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS SO SPOTTEXR
ACTIVATION IS NOT EXPECTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:55 PM EDTSevere Thunderstorm WarningJAXNassau50 min
Jun 18, 5:02 PM EDTSevere Thunderstorm WarningJAXAlachua43 min
Jun 18, 5:32 PM EDTSevere Thunderstorm WarningJAXMarion43 min
Jun 18, 5:52 PM EDTSevere Thunderstorm WarningJAXAlachua38 min
Jun 18, 6:15 PM EDTSevere Thunderstorm WarningJAXMarion60 min
Jun 18, 6:27 PM EDTSevere Thunderstorm WarningJAXAlachua, Putnam63 min
Jun 18, 6:48 PM EDTSevere Thunderstorm WarningJAXBradford, Clay42 min
Jun 18, 7:12 PM EDTSevere Thunderstorm WarningJAXMarion48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.